Nursing Pharm case study.
I’m working on a Nursing question and need guidance to help me study.
The Integrative Medicine Pharmacopoeia: Herbals, Vitamins, and Dietary Supplements
A 78-year-old female comes to you for her annual checkup. She is being treated for hypertension and for a stroke that happened 5 years ago. At this visit, she states she has noticed that she gets tired more easily. Also, she has noticed increased swelling in her ankles. In addition, she has noticed increased redness on her face, although she has not been spending time out in the sun. Her current medications are the angiotensin II receptor blocker, Valsartan/HCT; and the anticoagulant, warfarin. You ask if she has been doing anything out of the ordinary, and she states, “A couple of months ago when I was at my neighborhood bridge club, my friend suggested I needed to add some herbs to my diet, so I have been taking Gingko biloba, ginseng tea, and garlic for the last 2 months.”
1. What do you think may be causing her problems?
2. Discuss regulations on herbal products.
3. Discuss herbals and interactions with other prescribed medications.
4. What has been in the literature recently concerning ARBs?